Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 422, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2003, 9:45 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 9:45 PM CDT (02:45 UTC)
- Expired
- Aug 4, 2003, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2474 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
661 WUUS54 KOHX 050245 SVRBNA TNC021-037-050330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 945 PM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE * UNTIL 1030 PM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF PEGRAM...OR 9 MILES SOUTH OF ASHLAND CITY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLE MEADE AROUND 955 PM CDT NASHVILLE AROUND 1000 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3624 8709 3608 8709 3605 8664 3631 8678 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:45 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 4, 7:45 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 745 PM CDT MON AUG 4 2003 LATEST SURFACE ANALYSIS THIS EVENING SHOWING WEAK BOUNDARY FROM NEAR IND DOWN TO NEAR EVV TO SGF. WEAK OUTFLOWS/CONVECTIVE BOUNDARY ALSO INDICATED ACROSS NORTHWEST TO SOUTH MIDDLE TN. SURFACE BASED INSTABILITY STILL PRETTY HIGH ACROSS THE REGION. ISOLATED- SCATTERED STRONG TO SEVERE THUNDERSTORMS SURROUNDING THE CWA. 00Z UA ML/UL ANALYSIS SHOWING TROF AXES NOW JUST EAST OF THE CWA. NEWEST MODEL DATA PROGGING SCATTERED CONVECTION TO CONTINUE ACROSS THE CWA THIS EVENING-TONIGHT...ESPECIALLY WEST AND SOUTH. PLAN TO UP POPS SOME MIDDLE GROUPS...OTHERWISE NO CHANGES AT THIS TIME. 07 .BNA...NONE.
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 16 hours 15 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... LOOK FOR SCATTERED THUNDERSTORMS TO FORM ACROSS THE MID STATE ONCE AGAIN THIS AFTERNOON AND EARLY EVENING. CONVECTION IS NOT EXPECTED TO BECOME ORGANIZED, ALTHOUGH AN ISOLATED SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION. STILL, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WITH LITTLE CHANGE IN THE CURRENT WEATHER PATTERN AT LEAST THROUGH WEDNESDAY, A MOIST AND UNSTABLE ENVIRONMENT WILL REMAIN CONDUCIVE FOR THE FORMATION OF SCATTERED TO NUMEROUS THUNDERSTORMS, ESPECIALLY DURING PEAK HEATING HOURS. THE STORM PREDICTION CENTER HAS PLACED MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY AND WEDNESDAY. THUS, WIDESPREAD HAZARDOUS WEATHER IS A REAL POSSIBILITY THOSE TWO DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE NEEDED TUESDAY AND WEDNESDAY. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 46 min |
| Aug 4, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 35 min |
| Aug 4, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 39 min |
| Aug 4, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
| Aug 4, 10:20 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Aug 4, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Aug 4, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 40 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 35 min |
| Aug 4, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 50 min |
| Aug 4, 11:07 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 38 min |
| Aug 4, 11:09 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| Aug 4, 11:13 PM CDT | Flash Flood Warning | OHX | Wayne | 2 hr |
| Aug 4, 11:34 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, White | 41 min |
| Aug 4, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Aug 5, 12:17 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, White | 43 min |
| Aug 5, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 16 min |
| Aug 5, 2:01 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.